MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure, a flexor high-flex ansel guiding sheath's shaft "came apart" approximately an inch from the hub, showing the inner wire.Upon return and evaluation of the device, the sheath shaft was unraveled.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81): device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b3, b5, d10 correction: h6, annex e and annex f.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 08nov2024.The intended procedure was an angiogram with possible angioplasty/atherectomy.Access was gained via the right groin (which was not scarred), targeting the common femoral artery.The patient's anatomy was not stenosed, tortuous, or calcified.A contralateral approach was used, and the bifurcation angle was not steep, acute, or calcified.Upon insertion of the sheath over a competitor's 0.35" 260cm wire guide, the shaft of the sheath separated and "looked like it unwound itself".The user could see the "filaments" that wind around the device.The sheath was not completely inserted when the separation occurred, and the sheath was backed out.There were no other devices used through the sheath.Resistance was not felt during insertion or removal of the sheath.The sheath did not separate at the hub and was not removed via the hub.It is unknown if the dilator was inserted prior to removal.The procedure was successfully completed with another sheath.There was no unintended section of the device that remained inside the patient.The patient did not require any additional procedures or report any adverse effects due to the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, a flexor high-flex ansel guiding sheath's shaft "came apart" approximately an inch from the hub, showing the inner wire.Upon return and evaluation of the device, the sheath shaft was unraveled.Additional information received 08nov2024.The intended procedure was an angiogram with possible angioplasty/atherectomy.Access was gained via the right groin (which was not scarred), targeting the common femoral artery.The patient's anatomy was not stenosed, tortuous, or calcified.A contralateral approach was used, and the bifurcation angle was not steep, acute, or calcified.Upon insertion of the sheath over a competitor's 0.35" 260cm wire guide, the shaft of the sheath separated and "looked like it unwound itself".The user could see the "filaments" that wind around the device.The sheath was not completely inserted when the separation occurred, and the sheath was backed out.There were no other devices used through the sheath.Resistance was not felt during insertion or removal of the sheath.The sheath did not separate at the hub and was not removed via the hub.It is unknown if the dilator was inserted prior to removal.The procedure was successfully completed with another sheath.There was no unintended section of the device that remained inside the patient.The patient did not require any additional procedures or report any adverse effects due to the event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Damage was noted five centimeters from the hub, and the sheath was unraveled, exposing the coil.The sheath material was elongated on both ends at the point of damage; however, the sheath remained connected by the unraveled coils.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from the lot; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ it also states, "insert the dilator completely into the sheath.If the sheath has a tuohy-borst valve, tighten the valve around the dilator." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.It is possible that the dilator was not in place during insertion of the sheath; however, this cannot be confirmed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20642160
Report Number1820334-2024-01470
Device Sequence Number12604988
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)260822(10)15621372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number15621372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/08/2024
04/01/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/12/2024
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE 0.035" 260CM.
Patient SexUnknown